Facebook Pixel

funny feeling in stomach after starting birth control pill?

By February 18, 2016 - 10:58am
Rate This

I started taking birth control for the first time this month (the brand is Gynera and it's a combination pill) and I'm probably at about day 13 or so. however I find that sometimes I get a strange sensation in my stomach. It's not like a painful cramp, but a little "shudder" or a light cramp that disappears after a few minutes. I was wondering if this is normal? Like my body is getting used to the pills? Or maybe it's air, as I do have problems with air in my stomach every now and then (From eating at odd hours)

Add a Comment1 Comments


Hi RK,

Thank you for sharing your question with the EmpowHER community.

Common side effects for birth control pills include; intermenstrual spotting, nausea, breast tenderness, headaches, weight gain, mood changes, missed period and decreased libido.

It wouldn't be out of the ordinary for you to experience the symptoms you describe as your body is adjusting, However, I'm wondering what the specific side effects are per the manufacturer?

I would call the doctor's office or even speak with the pharmacy and share your symptoms and ask questions.

I hope this helps.
Be well,

February 18, 2016 - 2:08pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!